Alert archive / Michigan / Severe Thunderstorm Warnings in 2001
Severe Thunderstorm Warning 43, NWS Grand Rapids, MI
NWS Grand Rapids, MI issued this severe thunderstorm warning at Jun 11, 2001, 12:00 AM EDT for Van Buren County, Michigan. It was in force for 30 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jun 11, 2001, 12:00 AM EDT (04:00 UTC)
- Expired
- Jun 11, 2001, 12:30 AM EDT
- In force
- 30 min
- Issued by
- NWS Grand Rapids, MI
- Area
- Whole counties
County Van Buren County, MI
The nearest sounding before it
Detroit, MI (KDTX), launched 00:00Z, 4.0 hours before the alert went out and 241 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 801 J/kg
- Mixed-layer CIN
- -12 J/kg
- Mixed-layer LCL
- 1088 m above ground
- 0-6 km bulk shear
- 44 kt
- 0-1 km storm-relative helicity
- 69 m²/s²
- 0-3 km storm-relative helicity
- 138 m²/s²
- Significant tornado parameter
- 0.4
- Supercell composite
- 2.5
The text
As transmitted, in the capitals the NWS used until 2016.
104 WUUS53 KGRR 110401 SVRGRR MIC159-110430- BULLETIN - IMMEDIATE BROADCAST REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE GRAND RAPIDS MI 1200 AM EDT MON JUN 11 2001 THE NATIONAL WEATHER SERVICE IN GRAND RAPIDS HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... WESTERN VAN BUREN COUNTY IN SOUTHWEST MICHIGAN * UNTIL 1230 AM EDT * AT 1200 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM 16 MILES NORTHWEST OF KEELER...OR ABOUT 9 MILES NORTH OF BENTON HEIGHTS...MOVING SOUTHEAST AT 20 MPH. * THE SEVERE THUNDERSTORM WILL BE NEAR... COVERT AROUND 1210 AM EDT SISTER LAKES...KEELER AROUND 1230 AM EDT LARGE HAIL...DAMAGING WINDS...AND HEAVY RAIN ARE EXPECTED FROM THIS STORM. SEEK SHELTER IN A STURDY STRUCTURE UNTIL THE STORM HAS PASSED. RG/DUKE
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Grand Rapids, MI wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 10, 11:09 PM EDT, 51 minutes earlier.
Area forecast discussion, Jun 10, 11:09 PM EDT, 51 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE GRAND RAPIDS MI 1109 PM EDT SUN JUN 10 2001 THUNDERSTORMS CONTINUE ALONG SURFACE BOUNDARY. BAND OF INSTABILITY EXTENDS FROM NEAR HOLLAND TO LANSING. STABLE AIR SHOULD OVERTAKE THIS AREA AS MUCH OF THE REGION HAS BEEN WORKED OVER BY EARLIER TSTMS. WILL REMOVE PCPN ACROSS THE NORTHWEST COUNTIES AS CLEARING SKIES ARE MOVING IN. WILL TIME OUT THE THUNDERSTORMS FROM WEST TO EAST ELSEWHERE. ALL ACTIVITY SHOULD BE WINDING DOWN BY 3 AM WITH CLEARING SKIES FOLLOWING. UPDATED ZONES ALREADY OUT. .GRR...NONE. JK
In the hours before
Local storm report, Jun 10, 10:47 PM EDT, 1 hour 13 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GRAND RAPIDS, MI
1047 PM EDT SUN JUN 10 2001
TIME(EDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
1019 PM SAUGUTUCK MI .88 INCH HAIL
06/10/01 ALLEGAN REPORTED BY LAW
ENFORCEMENT ALSO...WIND
GUST TO 43 MPH
0926 PM JAMESTOWN TOWNSHIP MI .75 INCH HAIL
06/10/01 OTTAWA
0915 PM 2 W OTSEGO MI 1.00 INCH HAIL
06/10/01 ALLEGAN REPORTED BY SPOTTERS
1010 PM SAUGnUTUCK MI .75 INCH HAIL
06/10/01 ALLEGAN REPORTED BY SPOTTERS
GEOThe office that day
Everything else NWS Grand Rapids, MI issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 10, 8:58 PM EDT | Severe Thunderstorm Warning | GRR | Allegan | 47 min |
| Jun 10, 9:46 PM EDT | Severe Thunderstorm Warning | GRR | Allegan, Barry, Kent | 44 min |
Nearby
Severe Thunderstorm Warnings in Michigan, 2001Every severe thunderstorm warning in 2001
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.